Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 17, NWS Caribou, ME

September 15, 2008Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind advisory at Sep 15, 2008, 3:36 AM EDT for Aroostook County, Piscataquis County, Somerset County, Maine. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2008, 3:36 AM EDT (07:36 UTC)
Expired
Sep 15, 2008, 12:00 PM EDT
In force
8 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2008-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2008-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 483 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
483 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 150736
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
336 AM EDT MON SEP 15 2008

...GUSTY WINDS POSSIBLE THIS MORNING...

.THE REMNANTS OF IKE WILL MOVE JUST NORTHWEST OF THE STATE THIS
MORNING PRODUCING GUSTY SOUTH WINDS ACROSS THE ADVISORY AREA. AS
THE LOW PRESSURE MOVES NORTH OF THE STATE THIS AFTERNOON WINDS
WILL SHIFT TO THE NORTHWEST.

MEZ001-003-004-010-151545-
/O.NEW.KCAR.WI.Y.0017.080915T0736Z-080915T1600Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
336 AM EDT MON SEP 15 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ESPECIALLY OVER HIGHER TERRAIN...BECOMING NORTHWEST 15 TO 25 MPH
WITH GUSTS UP TO 35 MPH THIS AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

FOSTER
1 follow-up statement
000 
WWUS71 KCAR 151618
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1218 PM EDT MON SEP 15 2008


MEZ001-003-004-010-151730-
/O.EXP.KCAR.WI.Y.0017.000000T0000Z-080915T1600Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
1218 PM EDT MON SEP 15 2008

...WIND ADVISORY HAS EXPIRED...

THE STRONGEST WINDS ASSOCIATED WITH A STRONG COLD FRONT CROSSING
THE REGION...WILL BEGIN DIMINISHING EARLY THIS AFTERNOON AS THE COLD
FRONT SWEEPS RAPIDLY EAST OF THE AREA. THEREFORE...THE WIND
ADVISORY IS NO LONGER IN EFFECT.

NORTHWEST WINDS OF 15 TO 25 MPH WITH SOME GUSTS OVER 30 MPH CAN
STILL BE EXPECTED THROUGH THE AFTERNOON HOURS.

$$

KHW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Sep 14, 10:58 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Sep 14, 10:58 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1058 PM EDT SUN SEP 14 2008

.SYNOPSIS...
THE REMNANTS OF IKE WILL TRACK NORTHWEST OF THE REGION OVERNIGHT
AND MONDAY. A TRAILING COLD FRONT WILL CROSS THE REGION LATER
MONDAY AFTERNOON. CANADIAN HIGH PRESSURE WILL THEN BUILD ACROSS
THE REGION MONDAY NIGHT AND TUESDAY. ANOTHER COLD FRONT WILL CROSS
THE AREA ON WEDNESDAY FOLLOWED BY COOLER CANADIAN HIGH PRESSURE
FOR THE LATTER HALF OF THE WEEK.
&&

.NEAR TERM /THROUGH MONDAY/...
THE REMNANTS OF IKE WILL TRACK RAPIDLY NORTHEAST ALONG THE SAINT
LAWRENCE RIVER VALLEY TO NORTHWEST MAINE OVERNIGHT...WITH A WARM
FRONT LIFTING ACROSS THE REGION IN ADVANCE OF THE LOW. MODELS
INDICATE THAT THE HEAVIER RAINS WITH THE REMNANTS OF IKE WILL
REMAIN ACROSS QUEBEC PROVINCE OVERNIGHT...THOUGH THIS AREA WILL
CLIP NORTHERN AROOSTOOK COUNTY. PRECIPITATION CHANCES WILL
DIMINISH SOUTHEASTWARD ACROSS THE REGION. MODELS INDICATE A STRONG
LOW LEVEL JET REACHING THE REGION OVERNIGHT WITH REMNANTS OF
IKE...PRODUCING 15 TO 25 MPH WINDS OVERNIGHT. HOWEVER...THE
STRONGEST WINDS SHOULD REMAIN ELEVATED ABOVE THE INVERSION. FOG
WILL OCCUR ACROSS THE ENTIRE REGION OVERNIGHT. TEMPERATURES WILL
BE NEAR STEADY...OR POSSIBLY SLOWLY RISE...OVERNIGHT. THE REMNANTS
OF IKE WILL THEN CONTINUE TRACKING RAPIDLY NORTHEAST THROUGH THE
MARITIMES MONDAY...DRAWING A COLD FRONT ACROSS THE REGION. THE
COLD FRONT WILL DISRUPT THE INVERSION AND COULD ALLOW THE STRONG
WINDS ALOFT TO MIX TO THE SURFACE. THIS WILL PRODUCE WIND GUSTS
WHICH COULD APPROACH ADVISORY LEVELS IN THE VICINITY OF THE FRONT.
THE STRONGEST WINDS ALOFT WILL THEN MOVE NORTHEAST DURING THE
AFTERNOON...THOUGH GUSTY WEST TO NORTHWEST WINDS WILL LINGER
THROUGH THE AFTERNOON IN THE WAKE OF THE FRONT.
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
TO START THE SHORT TERM PERIOD MON EVE...REMNANTS OF IKE WELL NE OF
THE AREA AND CONT TO MOVE RAPIDLY AWAY FROM OUR REGION.  ASSOCIATED
COLD FRONT ALSO S AND E OF THE FA AT THE START OF THE SHORT TERM SO
OUR REGION WILL BE UNDER THE INFLUENCE OF BRISK NW FLOW AND THE
START OF AN INFLUX OF MUCH DRIER AIR INTO THE AREA. TDS PROGGED
TO FALL FROM THE UPPER 50S/LOWER 60S N AND DOWNEAST TO LOWER TO
MID 40S N AND UPPER 40S/LOWER 50S DOWNEAST BY ERLY TUE...W/ THIS
IN MIND...XPCT ANY POST-FRONTAL SC/CU AND LINGERING
SHOWERS...SPCLY ACROSS THE N MON EVE...TO GIVE WAY TO DCRSG CLDS
THRU THE EVE HRS AND MNLY CLR SKIES OVRNGT. BRISK NW WINDS AT THE
ONSET SHOULD ALSO DIMINISH FAIRLY QUICKLY AS SFC PRES GRADIENT
BEGINS TO RELAX W/ HGH PRES RIDGING IN FROM THE W. THIS HGH FCST
TO CREST OVR THE FA ON TUE W/ MAINLY SUNNY SKIES...SEASONABLY COOL
TEMPS AND LGT WINDS.

THIS RDG FCST TO SAG JUST S AND E OF THE FA BY WED AM AS THE NXT
COLD FRONT APPROACHES FROM THE NW.  THIS FRONT MAY SPARK A FEW
SHOWERS SPCLY NWRN AREAS BY LATER WED AFTN.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LONG TERM MODELS ARE IN GOOD AGREEMENT...WITH ONLY MINOR TIMING
AND PRESSURE DIFFERENCES THROUGH THE EXTENDED PERIOD. A CD FRNT
OVR NRN ME AT THE START OF THE PERIOD. BY EARLY THURS MORNING THE
FRNT WILL BE OVR THE S GULF OF ME WATERS...A COLD CANADIAN HIGH
PRESS SYSTEM WILL BUILD IN BEHIND THE FRNT BRING OVR NIGHT LOW TO
AROUND 30 TO THE CROWN OF ME FOR THUR NIGHT. CLR SKIES WILL ALLOW
THE TEMPS TO RECOVER ON FRI. THE HIGH WILL SHFT OUT OVR THE WATERS
FRI EVENING AS ANOTHER LOW PRESS SYSTEM AND ASSOCIATED FRONT TRACK
ACROSS QUEBEC. THE FRONT WILL MOVE THROUGH THE AREA
SUNDAY...FOLLOWED BY ANOTHER CANADIAN HIGH PRESS SYSTEM BY THE END
OF THE PERIOD.
&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
EXTENSIVE IFR/LIFR CEILINGS AND VISIBILITIES WILL OCCUR ACROSS THE
REGION OVERNIGHT WITH LOW CLOUDS...FOG AND SHOWERS. LOW LEVEL WIND
SHEAR WILL ALSO BE A CONCERN OVERNIGHT INTO MONDAY UNTIL THE
COLD FRONT MOVES EAST OF THE REGION. CONDITIONS SHOULD IMPROVE TO
MVFR MONDAY MORNING WHILE WINDS BECOME MORE SOUTHWESTERLY IN
ADVANCE OF THE COLD FRONT. CONDITIONS SHOULD THEN IMPROVE TO VFR
WITH THE PASSAGE OF THE COLD FRONT DURING MONDAY AFTERNOON. GUSTY
SOUTH WINDS CAN BE EXPECTED OVERNIGHT AND THEN BECOME SOUTHWEST
EARLY MONDAY. GUSTY WEST WINDS CAN THAN BE EXPECTED WITH THE
PASSAGE OF THE COLD FRONT MONDAY AFTERNOON.

PREDOM VFR CONDS XPCTD MON NGT THRU FRI AS COOL CANADIAN HGH PRES
DOMINATES THRU THE PERIOD...XCPTNS WILL BE ERLY MON EVE WHEN
THERE IS THE PSBLTY OF SOME PTCHY MVFR ACROSS THE NRN TAF SITES
BEHIND THE STRONG COLD FRONT THAT WILL HAVE CROSSED THE REGION
ERLYR MON...THO THIS SHOULD DISSIPATE DURING THE EVE IF IT OCCURS
AT ALL...OTHER PSBLTY FOR SOME MVFR WILL BE WED EVE/WED NGT AS
ANOTHER COLD FRONT SWINGS ACROSS THE REGION. STRONG CAA FOLLOWING
THIS FRONT COULD BRING A PERIOD OF MVFR SC CIGS TO THE
AREA...AGAIN MAINLY AFFECTING NRN SITES.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS
OVERNIGHT...THEN REMAIN AT SMALL CRAFT ADVISORY LEVELS MONDAY.
THUS...A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT THROUGH
MONDAY. VISIBILITIES WILL BE REDUCED IN SHOWERS AND FOG OVERNIGHT
THROUGH MONDAY.

SHORT TERM: WAVE GUIDANCE KEEPS SEAS UP BEHIND TOMORROWS COLD
FRONT THRU MON EVE SO WILL XTND THE SCA HEADLINE THRU MDNGT MON
NGT. THEREAFTER....WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE
SHORT TERM PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
     ANZ052.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
     ANZ050-051.

&&

NEAR TERM...DUDA/NORCROSS
SHORT TERM...KHW
LONG TERM...NORTON
AVIATION...DUDA
MARINE...DUDA/KHW
Hazardous weather outlook, Sep 14, 4:16 AM EDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
416 AM EDT SUN SEP 14 2008

MEZ001>006-010-011-015>017-029>032-150830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
416 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF STRONG GUSTY WINDS IS POSSIBLE MONDAY AFTERNOON WITH
THE TRAILING COLD FRONT FROM THE REMNANT LOW PRESSURE OF IKE AS
THE SYSTEM MOVES FROM THE SAINT LAWRENCE RIVER VALLEY INTO EASTERN
QUEBEC PROVINCE CANADA. THE WIND GUST POTENTIAL WILL BE GREATER IF
THE COLD FRONT IS ACCOMPANIED BY SHOWERS OR ANY THUNDERSTORMS...
SINCE STRONGER WINDS ALOFT WILL BE MORE EASIER TRANSFERRED TO THE
SURFACE WITH HEAVY RAINFALL RATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-150830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
416 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VJN

Nearby

Wind Advisories in Maine, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.